Alert archive / Oklahoma / Tornado Warnings in 2010
Tornado Warning 35, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 11, 2010, 8:58 PM CDT for Woodward County, Oklahoma. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2010, 8:58 PM CDT (01:58 UTC)
- Expired
- May 11, 2010, 9:33 PM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Woodward County, OK
The radar
The Vance AFB radar (KVNX), 99 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 9:10 PM CDT | HAIL 2 | 4 Se Woodward, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 8:11 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
052 WFUS54 KOUN 120158 TOROUN OKC153-120245- /O.NEW.KOUN.TO.W.0035.100512T0158Z-100512T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 858 PM CDT TUE MAY 11 2010 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... WOODWARD COUNTY IN NORTHWEST OKLAHOMA... * UNTIL 945 PM CDT * AT 856 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTH OF WOODWARD...MOVING NORTHEAST AT 30 MPH. THE MOST DANGEROUS PART OF THIS STORM WILL IMPACT FAR SOUTHEAST PARTS OF WOODWARD OR JUST SOUTH OF WOODWARD. HAIL TO THE SIZE OF TENNIS BALLS ARE ALSO LIKELY. * LOCATIONS IN THE WARNING INCLUDE ALABASTER CAVERNS STATE PARK... MOORELAND AND WOODWARD. LAT...LON 3678 9916 3658 9897 3628 9930 3634 9949 TIME...MOT...LOC 0156Z 218DEG 28KT 3635 9938 $$
2 follow-up statements
970 WWUS54 KOUN 120222 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 922 PM CDT TUE MAY 11 2010 OKC153-120245- /O.CON.KOUN.TO.W.0035.000000T0000Z-100512T0245Z/ WOODWARD OK- 922 PM CDT TUE MAY 11 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTHEASTERN WOODWARD COUNTY... AT 921 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES WEST OF MOORELAND...MOVING NORTHEAST AT 25 MPH. LARGE HAIL WILL ALSO BE POSSIBLE WITH THIS STORM. * LOCATIONS IN THE WARNING INCLUDE ALABASTER CAVERNS STATE PARK AND MOORELAND. LAT...LON 3638 9925 3646 9938 3678 9916 3658 9897 TIME...MOT...LOC 0221Z 216DEG 21KT 3645 9928 $$
326 WWUS54 KOUN 120233 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 933 PM CDT TUE MAY 11 2010 OKC153-120242- /O.CAN.KOUN.TO.W.0035.000000T0000Z-100512T0245Z/ WOODWARD OK- 933 PM CDT TUE MAY 11 2010 ...THE TORNADO WARNING HAS BEEN CANCELLED FOR NORTHEASTERN WOODWARD COUNTY... AT 9:30 PM CDT...RADAR INDICATED A STRONG TO SEVERE THUNDERSTORM ABOUT 6 MILES NORTHWEST OF MOORELAND. ALTHOUGH THE TORNADO THREAT HAS ENDED THIS STORM WILL STILL PRODUCE HAIL TO THE SIZE OF QUARTERS. LAT...LON 3638 9925 3646 9938 3678 9916 3658 9897 TIME...MOT...LOC 0232Z 203DEG 25KT 3652 9924 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 11, 5:56 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 11, 5:56 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 556 PM CDT TUE MAY 11 2010 .AVIATION...SOUTH TO SOUTHEAST WINDS WILL REMAIN BREEZY AS LOW PRESSURE APPROACHES FROM SOUTHEAST COLORADO. SPEEDS WILL INCREASE IN WESTERN AND CENTRAL OKLAHOMA TONIGHT WITH THE LOW LEVEL JET. THUNDERSTORMS WILL BE MOST NUMEROUS TO THE NORTH OF RETREATING WARM FRONT...AND ARE EXPECTED PRIMARILY TO IMPACT KGAG AND KPNC...THOUGH SOME THUNDER NEAR SOUTHWEST OKLAHOMA SITES IS POSSIBLE...AND MAY REQUIRE AMENDMENTS. STRATUS OVER SOUTHEAST OKLAHOMA SHOULD DEVELOP NORTH AND WESTWARD WITH BOUNDARY LAYER COOLING TONIGHT...BUT WE KEEP CEILINGS IN THE MVFR CATEGORY...WITH A FAIRLY WARM ATMOSPHERE AND MIXING ASSOCIATED WITH THE LOW LEVEL JET. IT LOOKS AS THOUGH THE FRONT WILL RETURN SOUTHWARD AT THE END OF THE PERIOD AND BEYOND...INTO WEDNESDAY NIGHT. && BURKE && .PREV DISCUSSION... /ISSUED 323 PM CDT TUE MAY 11 2010/ DISCUSSION... A WARM FRONT ACROSS CENTRAL OKLAHOMA WILL DRIFT NORTH TONIGHT. STORMS MAY FORM BY EVENING ALONG AND SOUTH OF THIS FRONT... AND NEAR A DRYLINE ALONG THE WESTERN BORDER OF OKLAHOMA. AS THE EVENING PROGRESSES... ATTENTION WILL SHIFT NORTH AS A LOW-LEVEL JET INTERSECTS THE FRONTAL BOUNDARY. THIS WILL CAUSE HIGH CHANCES OF RAIN ALONG THE OK/KS BORDER OVERNIGHT. FOR WEDNESDAY... ANOTHER UPPER-LEVEL WAVE AND SURFACE COLD FRONT WILL BRING YET ANOTHER ROUND OF SEVERE WEATHER. THE FRONT IS THEN FORECAST TO STALL ACROSS TEXAS. WITH THE FRONT OVER TEXAS... AND DEVELOPING MOIST LOW-LEVEL FLOW FROM THE SOUTHEAST... RAIN CHANCES WILL REMAIN RELATIVELY HIGH OVER OKLAHOMA AND WESTERN NORTH TEXAS THROUGH AT LEAST FRIDAY EVENING. HEAVY RAINFALL IS LIKELY... POSSIBLY RESULTING IN FLOODING... BUT THE EXACT LOCATION OF THE HEAVY RAIN IS STILL UNCERTAIN. WEAK HIGH PRESSURE WILL MAKE A FEEBLE MOVE INTO OKLAHOMA OVER THE WEEKEND... BUT UNSETTLED WEATHER WILL CONTINUE. A MORE SUBSTANTIAL PUSH OF THE HIGH PRESSURE AREA SHOULD MAKE MONDAY A RELATIVELY PLEASANT AND DRY DAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 86 55 65 / 20 20 60 60 HOBART OK 68 88 50 64 / 20 20 50 50 WICHITA FALLS TX 72 90 63 68 / 20 20 50 50 GAGE OK 62 83 41 65 / 40 30 30 20 PONCA CITY OK 71 84 48 65 / 60 30 60 50 DURANT OK 69 86 69 80 / 20 10 40 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 32/22/22
Hazardous weather outlook, May 11, 7:18 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
718 PM CDT TUE MAY 11 2010
OKZ004>048-050>052-TXZ083>090-121000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
718 PM CDT TUE MAY 11 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.
LOCATION...
THE SLIGHT RISK INCLUDES MOST OF OKLAHOMA AND WESTERN NORTH
TEXAS...AND IS DEFINED BY THE AREA NORTH OF A LINE FROM CROWELL TO
HENRIETTA TEXAS...TO ARDMORE AND COALGATE OKLAHOMA.
TIMING...
MOST LIKELY TIME FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE FROM 8
PM THROUGH 1 AM. SEVERE WEATHER MAY PERSIST NEAR THE KANSAS BORDER
BEYOND 1 AM.
IMPACTS...
DAMAGING HAIL LARGER THAN BASEBALLS...TORNADOES...AND LOCALLY HEAVY
RAIN.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS
FROM THIS EVENING...WHILE THOSE IN FAR NORTHERN OKLAHOMA SHOULD BE
PREPARED TO OPERATE THROUGH THE NIGHT...IF NECESSARY.
DISCUSSION...
AT MID EVENING...A WARM FRONT STRETCHED MAINLY EAST TO WEST...FROM
CENTRAL OKLAHOMA INTO WEST CENTRAL OKLAHOMA. MOIST AND VERY UNSTABLE
AIR WAS LOCATED SOUTH OF THE FRONT...BUT A SUFFICIENT CAP WAS ALSO
IN PLACE. A SMALL JET STREAM DISTURBANCE WAS PASSING ALONG THE RED
RIVER TOWARD SOUTHERN AND EASTERN OKLAHOMA. THUNDERSTORMS HAD
ATTEMPTED TO DEVELOP...BUT DID NOT BECOME ESTABLISHED AS OF MID
EVENING. IN THE SOUTHERN PORTION OF THE SLIGHT RISK AREA...THE
CHANCE OF THUNDERSTORMS WILL DECREASE AS THIS DISTURBANCE EXITS
DURING THE LATE EVENING HOURS. IF EVEN ONE STORM BECOMES
ESTABLISHED...HOWEVER...IT WOULD LIKELY BECOME SEVERE.
MEANWHILE...GREATER ODDS AT THUNDERSTORM DEVELOPMENT ARE FORECAST
OVER NORTHERN OKLAHOMA. ISOLATED THUNDERSTORMS MAY FORM ALONG THE
WARM FRONT AS IT LIFTS NORTHWARD. THE NUMBER OF STORMS WILL INCREASE
BETWEEN 9 AND 11 PM...WHEN A LOW LEVEL JET WILL PROVIDE GREATER
LIFTING TO INITIATE STORMS. THE ENVIRONMENT ALONG THE WARM FRONT IN
NORTHERN OKLAHOMA WILL BE VERY SUPPORTIVE OF SUPERCELL STORMS.
ALTHOUGH ROOTED ABOVE THE SURFACE INITIALLY...THESE STORMS COULD
BECOME NEARLY SURFACE BASED...TAPPING INTO STRONG INSTABILITY AND
LOW LEVEL WIND SHEAR. THE RESULT COULD BE A PERIOD OF TIME IN WHICH
SUPERCELL STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE AND
DAMAGING HAIL...AS WELL AS TORNADOES. PEOPLE IN NORTHERN
OKLAHOMA...IN PARTICULAR NORTH OF CHEYENNE TO WATONGA TO
STILLWATER...SHOULD REMAIN ALERT TO THREATENING WEATHER LATE THIS
EVENING AND OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR..100 PERCENT.
OTHER HAZARDOUS WEATHER...
ALTHOUGH STORMS ARE EXPECTED TO MOVE INTO KANSAS OVERNIGHT...THERE
IS A SMALL PROBABILITY THAT CONVERGENCE OF THE LOW LEVEL JET...WITH
THUNDERSTORM OUTFLOWS...COULD YIELD REPEATED THUNDERSTORM
DEVELOPMENT IN FAR NORTHERN OKLAHOMA. IF THIS WERE TO OCCUR...A
FLOODING THREAT MAY DEVELOP.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THE FRONT WILL RETURN SOUTHWARD INTO OKLAHOMA LATE WEDNESDAY. SEVERE
STORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT...WITH A THREAT OF
SEVERE WEATHER CONTINUING WEDNESDAY NIGHT. IN ADDITION TO THE
POSSIBILITY OF SEVERE WEATHER...THERE WILL BE AN INCREASING CHANCE
OF HEAVY RAINFALL AND FLOODING...AS THE FRONT STALLS NEAR OKLAHOMA
AND WESTERN NORTH TEXAS FROM THURSDAY INTO THE WEEKEND.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY.
BURKEIn the hours before
Special weather statement, May 11, 7:39 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 739 PM CDT TUE MAY 11 2010 OKZ009-010-014-015-120100- ROGER MILLS OK-DEWEY OK-WOODWARD OK-ELLIS OK- 739 PM CDT TUE MAY 11 2010 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY...ELLIS...ROGER MILLS AND WOODWARD COUNTIES. AT 739 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF HARMON...MOVING NORTHEAST AT 30 MPH. STORM INTENSITY IS INCREASING AND WARNINGS MAY BE NECESSARY. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3627 9955 3618 9914 3589 9917 3595 9980
Local storm report, May 11, 8:10 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT TUE MAY 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL 8 E ARNETT 36.14N 99.63W
05/11/2010 E2.50 INCH ELLIS OK TRAINED SPOTTER
&&
JB/AGLocal storm report, May 11, 8:11 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
811 PM CDT TUE MAY 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL 2 S HARMON 36.12N 99.56W
05/11/2010 E2.50 INCH ELLIS OK EMERGENCY MNGR
&&
JB/AGLocal storm report, May 11, 8:13 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
813 PM CDT TUE MAY 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL 6 W HARMON 36.15N 99.67W
05/11/2010 E1.75 INCH ELLIS OK PUBLIC
&&
JB/AGLocal storm report, May 11, 8:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
846 PM CDT TUE MAY 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM FUNNEL CLOUD 7 W SHARON 36.28N 99.46W
05/11/2010 WOODWARD OK TRAINED SPOTTER
CONE SHAPED FUNNEL WITH RAPID ROTATION
&&
JB/AGLocal storm report, May 11, 8:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
854 PM CDT TUE MAY 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 8 W SHARON 36.28N 99.48W
05/11/2010 E2.75 INCH WOODWARD OK PUBLIC
&&
JB/AGThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:47 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Woodward | 58 min |
| May 11, 8:21 PM CDT | Tornado Warning | OUN | Woodward | 39 min |
| May 12, 3:00 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 60 min |
| May 12, 3:52 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 53 min |
| May 12, 4:08 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 52 min |
| May 12, 4:19 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 41 min |
| May 12, 4:46 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 59 min |
| May 12, 4:53 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Washita | 17 min |
| May 12, 5:00 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 45 min |
| May 12, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 66 min |
| May 12, 5:42 PM CDT | Tornado Warning | OUN | Beckham, Roger Mills | 48 min |
| May 12, 5:46 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 59 min |
| May 12, 6:02 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 43 min |
| May 12, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 48 min |
| May 12, 6:19 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 56 min |
| May 12, 6:23 PM CDT | Tornado Warning | OUN | Beckham, Greer, Harmon | 52 min |
| May 12, 6:23 PM CDT | Tornado Warning | OUN | Roger Mills | 37 min |
| May 12, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 44 min |
| May 12, 6:57 PM CDT | Tornado Warning | OUN | Beckham, Greer, Harmon | 48 min |
Nearby
Tornado Warnings in Oklahoma, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.